Affordable Access

Publisher Website

Attractors of convex maps with positive Schwarzian derivative in the presence of noise

Authors
Journal
Physica D Nonlinear Phenomena
0167-2789
Publisher
Elsevier
Publication Date
Volume
10
Issue
3
Identifiers
DOI: 10.1016/0167-2789(84)90182-9

Abstract

Abstract One-dimensional maps have proved to be useful models for understanding the transition to turbulence. We investigate a smooth perturbation of the well-known logistic system in order to examine numerically the change in the bifurcation behavior which is observed, when the Schwarzian derivative is allowed to become positive. We find coexistence of a fixed point attractor and a periodic or chaotic two-band-attractor. The chaotic two-band attractor can disappear by yielding a preturbulent state which will asymptotically settle down to a fixed-point. The chaotic behavior of some systems can be destroyed by arbitrarily small amounts of external noise. The concept of (ϵ, δ)-diffusions is used to describe the sensitivity of attractors against external noise. We also observe a direct transition from a fixed-point to a chaotic one-band attractor. This can be interpreted as type-III-intermittency of Pomeau and Manneville but with an almost linear scaling behavior of the Lyapunov exponent.

There are no comments yet on this publication. Be the first to share your thoughts.